Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 16, 2015, 3:22 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2015, 3:22 PM CDT (20:22 UTC)
- Expired
- Jul 16, 2015, 5:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086
WGUS54 KJAN 162022
FFWJAN
MSC069-075-162215-
/O.NEW.KJAN.FF.W.0063.150716T2022Z-150716T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT THU JUL 16 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTH CENTRAL KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 321 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE TO FOUR INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUDERDALE...MERIDIAN STATION...BLACKWATER AND DALEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3267 8850 3248 8848 3248 8870 3267 8872
$$
DC1 follow-up statement
420 WGUS74 KJAN 162113 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT THU JUL 16 2015 MSC069-075-162122- /O.CAN.KJAN.FF.W.0063.000000T0000Z-150716T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE MS-KEMPER MS- 413 PM CDT THU JUL 16 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN LAUDERDALE AND SOUTH CENTRAL KEMPER COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3267 8850 3248 8848 3248 8870 3267 8872 $$ DC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:58 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 16, 9:58 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CDT THU JUL 16 2015
.UPDATE...SUBTLE EVIDENCE THIS MORNING THAT CONVECTION FROM LATE
YESTERDAY LEFT A LOW LEVEL MOISTURE CONVERGENCE BOUNDARY DRAPED
ACROSS THE REGION FROM AROUND GWO SE TO AROUND MEI. RAP ANALYSIS
SHOWS RATHER POTENT THETAE RIDGE AT 850MB OVERTOP OF THIS BOUNDARY
WITH EVEN THE 12Z JAN SOUNDING (WEST OF THIS AXIS) DEPICTING MUCH
LESS CAPPING AND BETTER LAPSE RATES THAN WAS THE CASE YESTERDAY
MORNING. THE UPPER RIDGE CENTER SEEMS TO BE LOCATED JUST A LITTLE
WEST OF THE MS RIVER BUT WV IMAGERY SHOW SOME WEAK DISTURBANCES
COULD SLIDE DOWN THE EAST SIDE OF THIS RIDGE TO INTERACT WITH THE
AFOREMENTIONED BOUNDARY LATER ON THIS AFTERNOON. PREVIOUS SHIFT HAD
20 TO 30 POPS CO-LOCATED WITH THIS BOUNDARY THIS AFTERNOON BUT GIVEN
ABOVE EVIDENCE AND LATEST HRRR PICKING UP BETTER ON ACTIVITY I WILL
BUMP UP POPS SOME 5 TO 15 POINTS IN EASTERN ZONES. IN
ADDITION...PEAK SBCAPE NUMBERS ARE EXPECTED TO BE NEAR 5000 J/KG
AROUND THIS CONVERGENT AXIS LATER THIS AFTERNOON WITH OTHER
PARAMETERS ALSO SOMEWHAT CONDUCIVE FOR MICROBURST DEVELOPMENT. WITH
THIS IN MIND INCLUDED A LIMITED RISK FOR SEVERE STORMS FOR
NORTHEASTERN ZONES OF THE CWA.
AS FOR TEMPS AND HEAT...NO CHANGES WERE MADE TO THE PREVIOUS
FORECASTER'S EXPECTATIONS IN THAT REGARD. OF COURSE LATE-DAY
THUNDERSTORMS COULD PROVIDE A LITTLE RELIEF IN NORTHEASTERN ZONES
(MUCH LIKE YESTERDAY)...BUT WILL LIKELY COME TOO LATE TO SPARE FROM
THE WORST OF THE AFTERNOON HEAT. STILL ANTICIPATING PARTS OF THE
ARKLAMISS DELTA TO SEE APPARENT TEMPS PEAK A LITTLE ABOVE 110 THIS
AFTERNOON SO HEAT WARNING THERE SEEMS WARRANTED. WILL LIKELY AT
LEAST MAKE SOME FINE-SCALE ADJUSTMENTS TO HEAT PRODUCTS FOR THE
AFTERNOON PACKAGE AFTER SEEING THE WAY THINGS PLAY OUT THROUGH THE
BULK OF THE DAYLIGHT HOURS./BB/
&&
.AVIATION...SCT SHRA/TSRA ARE EXPECTED ACROSS EAST MS THIS
AFTERNOON, WHICH MAY BRING BRIEF CATEGORICAL REDUCTIONS ALONG WITH
GUSTY WINDS AT GTR, MEI, AND HBG. OTHERWISE, VFR CONDITIONS WILL
PREVAIL THROUGH THE TAF PERIOD. /DL/
&&
.PREV DISCUSSION... /ISSUED 413 AM CDT THU JUL 16 2015/
DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...THE HEAT WAVE CONTINUES
THROUGH THE SHORT TERM AS THE MID/UPPER RIDGE BEGINS TO BUILD
FARTHER EASTWARD, BECOMING CENTERED NEAR AND JUST WEST OF THE
FORECAST AREA. THOUGH CONVERGENCE IS WEAKENING ALONG THE SURFACE
TROUGH WHICH WAS A FOCUS FOR CONVECTIVE DEVELOPMENT WED AFTERNOON/
EVENING, THIS FEATURE REMAINS POSITIONED THIS MORNING FROM NORTH MS
INTO AL. IT WILL BE COLLOCATED WITH GREATER MID LEVEL (AND FOR THAT
MATTER, DEEP LAYER) MOISTURE TODAY, AND SHOULD AID IN THE DEVELOPMENT
OF ISOLATED TO SCATTERED CONVECTION EAST OF I-55 THIS AFTERNOON.
GIVEN THE CONSIDERABLE INSTABILITY THAT WILL EXIST, A FEW OF THESE
STORMS COULD BE ON THE STRONG SIDE, BUT THE THREAT IS TOO CONDITIONAL
TO INCLUDE IN HAZARD PRODUCTS AT THIS POINT. DIURNAL CONVECTION
SHOULD BE MORE LIMITED TO THE SOUTHEASTERN QUADRANT OF THE AREA ON
FRIDAY AS THE RIDGE CONTINUES TO BUILD IN.
TEMPERATURE-WISE, MOS MAX TEMP OFFERINGS CONTINUE TO APPEAR
UNREALISTICALLY HIGH BY A DEGREE OR TWO AS DEWPOINTS HAVE BEEN
STAYING WELL UP INTO THE 70S IN MOST AREAS (SAVE FOR THE SOUTHEAST).
ON THE OTHER HAND, IN HOUSE MODEL BLENDS APPEARED TOO LOW FOR TODAY.
THUS OPTED TO TAKE A PERSISTENCE APPROACH FOR TODAY'S HIGHS...MAKING
JUST A FEW TWEAKS FROM YESTERDAY'S OBSERVED MAX. THIS ALONG WITH
FORECAST DEWPOINTS (ALSO BASED SOMEWHAT ON PERSISTENCE) YIELDED HEAT
INDICES OVER 110 ACROSS PORTIONS OF THE DELTA. READINGS OF THIS
MAGNITUDE HAVE BEEN OBSERVED OFF AND ON OVER THE PAST FEW DAYS OVER
THE NORTHERN HALF OF THE CWA, BUT MOST PERSISTENTLY IN THIS
PARTICULAR AREA. SEE LITTLE REASON WHY THAT WOULD CHANGE TODAY,
THEREFORE, AN EXCESSIVE HEAT WARNING HAS BEEN POSTED FOR A PORTION
OF THE ARKLAMISS DELTA THROUGH 00Z. BEYOND THAT TIME, WILL KEEP THE
EXISTING HEAT ADVISORY, THOUGH AN UPGRADE MAY EVENTUALLY BE NEEDED
FOR FRIDAY AS WELL. THE HEAT ADVISORY WAS ALSO EXPANDED SOUTHWARD BY
A ROW OF COUNTIES AND PARISHES EFFECTIVE THROUGH FRIDAY. /DL/
LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE HEAT AND HUMIDITY WILL
REMAIN THE FOCUS THROUGH THE LONG TERM. SOME OF THE HOTTEST
TEMPERATURES THROUGH NEXT WEEK ARE EXPECTED SATURDAY THROUGH MONDAY
WHERE ENSEMBLE GUIDANCE SUGGESTS SITES WILL APPROACH THE CENTURY MARK
ACROSS OUR NORTH EACH AFTERNOON. COMBINED WITH CONTINUED HIGH
HUMIDITY HEAT INDEX VALUES WILL PEAK AROUND 110 EACH DAY SATURDAY
THROUGH MONDAY WARRANTING AT LEAST A CONTINUATION OF A HEAT ADVISORY
AND/OR AN EXCESSIVE HEAT WARNING FOR PORTIONS OF THE AREA.
COME SATURDAY MODELS ARE IN GOOD AGREEMENT THAT A LARGE 594DAM RIDGE
AXIS WILL EXTEND OVER OUR CWA FROM THE SOUTHERN PLAINS. A 1015MB
SURFACE RIDGE IS EXPECTED TO BE ALONG THE NORTHERN GULF RESULTING IN
A LOW LEVEL SOUTHWEST TO WEST FLOW ACROSS OUR CWA. THIS FLOW IS NOT
FAVORABLE FOR SEA BREEZE ACTIVITY INTO OUR CWA BUT THE BEST CHANCE
FOR ANY STORM IN OUR CWA WILL BE THE SOUTHERN ZONES THROUGH THE
WEEKEND. MODEL RUN ACCUMULATIONS THROUGH THE WEEK SHOW NO RAINFALL
OVER OUR NORTHEAST LOUISIANA PARISHES AND PORTIONS OF THE DELTA
WITH ONLY LIGHT AMOUNTS ACROSS THE NORTH AND SOUTH. MONDAY A
SHORTWAVE WILL SWING ACROSS THE NORTHERN FRINGES OF THE LARGE MID
LEVEL RIDGE AND TRY TO DROP AN ASSOCIATED COLD FRONT OUR WAY. THE
FRONT LOOKS TO STALL WELL NORTH OF OUR AREA BUT SOME CLOUD COVER AND
RAIN MAY TRACK OVER OUR NORTHEAST ZONES AS A RESULT ON TUESDAY. THE
MID LEVEL RIDGE WILL WEAKEN SOME TUESDAY AND WEDNESDAY ALLOWING FOR
A LITTLE MORE AFTERNOON AND EVENING CONVECTION IN THE SOUTH AS WELL.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 96 77 96 77 / 17 13 10 5
MERIDIAN 95 75 95 75 / 35 24 16 7
VICKSBURG 95 75 95 75 / 9 5 7 4
HATTIESBURG 95 77 95 77 / 24 20 25 12
NATCHEZ 93 74 93 74 / 9 5 11 5
GREENVILLE 97 77 96 77 / 11 7 5 3
GREENWOOD 95 76 95 76 / 21 14 6 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ027>033-036>060.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ018-
019-025-026-034-035.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR
MSZ018-019-025-026-034-035.
LA...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
&&
BB/15/DL/22Hazardous weather outlook, Jul 16, 2:48 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT THU JUL 16 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>056-059-060-172000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS- 248 PM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN FRIDAY A COMBINATION OF HIGH HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 106 AND 110 DEGREES DURING THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HIGH TEMPERATURES AND HUMIDITY WILL CONTINUE THROUGH MONDAY... PRODUCING HEAT INDEX VALUES BETWEEN 106 AND 110 DEGREES DURING THE LATE MORNING AND AFTERNOON HOURS EACH DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ026>033-037>039-044>046-050>052-057-058-172000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 248 PM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN FRIDAY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE GREATEST RISK. IN ADDITION...A COMBINATION OF HIGH HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 106 AND 110 DEGREES DURING THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HIGH TEMPERATURES AND HUMIDITY WILL CONTINUE THROUGH MONDAY... PRODUCING HEAT INDEX VALUES BETWEEN 106 AND 110 DEGREES DURING THE LATE MORNING AND AFTERNOON HOURS EACH DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ061>066-072>074-172000- FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 248 PM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN FRIDAY A COMBINATION OF HIGH HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES DURING THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HIGH TEMPERATURES AND HUMIDITY WILL CONTINUE THROUGH MONDAY... PRODUCING HEAT INDEX VALUES OF 103 TO 107 DEGREES DURING THE LATE MORNING AND AFTERNOON HOURS EACH DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 15 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 16, 10:56 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1056 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 4 SSE GOODMAN 32.91N 89.89W
07/15/2015 ATTALA MS UTILITY COMPANY
TREE DOWNED ON A POWER LINE. TIME ESTIMATED FROM RADAR
&&
BRYANTSpecial weather statement, Jul 16, 3:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU JUL 16 2015 MSZ046-052-162045- LAUDERDALE MS-KEMPER MS- 300 PM CDT THU JUL 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND SOUTHEASTERN KEMPER COUNTIES UNTIL 345 PM CDT... AT 259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MERIDIAN STATION...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MERIDIAN STATION AROUND 310 PM CDT. LAUDERDALE AROUND 320 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3268 8874 3268 8845 3246 8846 3247 8873 TIME...MOT...LOC 1959Z 357DEG 11KT 3258 8862 DC
Special weather statement, Jul 16, 3:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT THU JUL 16 2015
MSZ039-046-162045-
NOXUBEE MS-KEMPER MS-
306 PM CDT THU JUL 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER AND
SOUTHWESTERN NOXUBEE COUNTIES UNTIL 345 PM CDT...
AT 304 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GHOLSON...OR NEAR PRESTON...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GHOLSON AROUND 310 PM CDT.
PRESTON AROUND 320 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3279 8882 3293 8887 3293 8881 3300 8881
3302 8875 3285 8866
TIME...MOT...LOC 2004Z 340DEG 11KT 3294 8879
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:01 PM CDT | Special Weather Statement | JAN | Choctaw, Noxubee, Winston | 44 min |
| Jul 15, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 47 min |
| Jul 15, 7:50 PM CDT | Special Weather Statement | JAN | Attala, Lauderdale, Leake, Neshoba | 40 min |
| Jul 15, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 39 min |
| Jul 15, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 30 min |
| Jul 16, 3:15 AM CDT | Excessive Heat Warning | JAN | Bolivar, Grenada, Humphreys, Leflore, Sunflower, Washington | 12 hr |
| Jul 16, 3:15 AM CDT | Heat Advisory | JAN | Bolivar, Grenada, Humphreys, Leflore, Sunflower, Washington | 7 days |
| Jul 16, 3:00 PM CDT | Special Weather Statement | JAN | Lauderdale | 45 min |
| Jul 16, 3:06 PM CDT | Special Weather Statement | JAN | Kemper | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.